Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Can cortisone shot for arthritis in shoulder causes high BP?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2118 Questions
My father received a cortisone shot for arthritis in shoulder yesterda Today his blood pressure is 180/90 and pulse at 90. Average bp is usually 140/80 and pulse 55
Posted Mon, 23 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 3 hours later
Brief Answer: Cortisone shot increased blood pressure... Detailed Answer: Hi, The increase in blood pressure of your father is due to cortisone shot. So, I suggest to consult with his cardiologist to add more antihypertensive medications. To my opinion, the goal is to keep your blood pressure <130/85 mmHg. I would suggest to add diuretic together with calci-blockers. In your case, beta-blockers are contraindicated. Hope it answered to your inquiry! Feel free to ask me other questions you might have! If you are satisfied with my answer, please close this thread and kindly review my answer. All the best to your father and you all! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor